MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Catalog Number 996081
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the specialist was performed a pcnl procedure, that required the use of a balloon dilatation catheter, while the balloon was injected with water with the bd pressure pump, the pressure pump burst and was unable to continue, and the procedure was continued after replacing the p ump with a new one, which delayed the procedure.
 
Event or Problem Description
It was reported that the specialist was performed a pcnl procedure, that required the use of a balloon dilatation catheter, while the balloon was injected with water with the bd pressure pump, the pressure pump burst and was unable to continue, and the procedure was continued after replacing the pump with a new one, which delayed the procedure.
 
Additional Manufacturer Narrative
The reported event is confirmed use related which is also the root cause for the reported event.Visual evaluation noted one inflation device was returned to atrion with the gauge assembly detached from the housing section upon receipt of the complaint device a visual inspection was conducted.During the visual inspection, it was noted that the inflator housing section was detached from the gauge / glue plug section.In addition, the right clap was broken, and the gauge was on the top line of the zero-box upon arrival at atrion.The device was noted to exhibit the cts mark indicating it passed 100% functional verification at the time of manufacture.Functional evaluation noted due to the damage of the received device, functional testing per wi 91639 could not be performed.Atrion replaced the clamps and o-rings with new components and re-assembled the device.The device was then connected to the pressure indicator to perform wi 91639.The device was aspirated and pressurized, and the gauge needle moved accordingly as the pressure was increased.The gauge was found to be out of tolerance at 4atm, 14atm and 30atm.The device passed all other functional testing, which consisted of pressure leak, pressure decay, vacuum capability tests.The device pressurized fully and maintained pressure throughout the functional testing after the clamps and o-ring were replaced.As part of functional testing, the device was pressurized to 441psi, where it was also found to be out of tolerance.Additionally, the device gauge failed to return to zero after the test was complete.Also received 2 photo samples.First photo sample shows top view of device within packaging.Second photo sample shows device body separated from glue plug section.The potential failure mode is user exerts too much force when attaching the device.The potential root cause is user lacks appropriate training on technique.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: instructions for use caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Description the x-force® nephrostomy balloon dilation catheter is a dual lumen catheter with a 24 (8mm) or 30fr (10mm) balloon mounted on the distal tip.It has a radiopaque tip and a radiopaque marker beneath the balloon.The lumen labeled with rated burst pressure (30 atm) is for balloon inflation.The other lumen allows the catheter to track over a 0.038¿ (.97mm) diameter guidewire and can be used for monitoring of pressure or the infusion of medication and/or contrast medium.Each balloon inflates to a stated diameter and length at a specific pressure ¿ typically at 10 atm.The balloon dilation catheter comes packaged with a refolding tool and a working sheath.It is available with or without an inflation device.It comes sterile and is for single use only.Indications for use the x-force® nephrostomy balloon dilation catheter is recommended for use in the dilation of the nephrostomy tract and for placement of the working sheath.Contraindications do not use the x-force® nephrostomy balloon dilation catheter in the presence of conditions which create unacceptable risk during the dilation of the nephrostomy tract.Warnings: ¿ if resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.¿ do not use air or any gaseous substances as a balloon inflation media, always use sterile liquid media.¿ this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: ¿ only a physician who has an understanding of the clinical applications, technical principles and associated risks associated with balloon dilation of the nephrostomy tract should use this device.¿ after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable laws and regulations.Potential complications the complications that may arise from a balloon dilation procedure include tissue trauma and perforation.Inspection prior to use the x-force® nephrostomy balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Preparation of the catheter all x-force® nephrostomy balloon dilation catheters contain air in the balloon lumen.The air must be removed to allow liquid to fill the balloon when it is inflated.1.Remove the protective sheath from the balloon.2.Attach the inflation device to the connector on the balloon lumen.3.Open the stopcock, and draw back on the inflation device to remove the air from the balloon catheter 4.Close the stopcock, remove the inflation device, depress the plunger to remove any air and reattach to the balloon catheter.5.Repeat steps 3-4 until all air is removed from the balloon lumen.Catheter insertion 1.Prior to insertion, place the working sheath over the balloon and position it proximal to the balloon.Note: dilation procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment or direct vision.2.Introduce the catheter carefully over a 0.038¿ (.97mm) guidewire and place it in the area that needs to be dilated.Use the radiopaque marker to aid in proper positioning.Caution: do not advance or withdraw the catheter or guidewire against any significant resistance.The cause of the resistance must be determined fluoroscopically and remedial action taken.Inflating the balloon catheter 1.Fill the inflation device (eagle¿ inflation device) with sterile, liquid media.2.Attach the inflation device to the balloon lumen.3.Open the stopcock and inflate the balloon.4.Once dilation has been attained, advance the sheath over the balloon.Warning: do not use air or any gaseous substances as a balloon inflation media, always use sterile liquid media.Note: the use of an inflation device with a pressure gauge is highly recommended to make sure adequate pressure is applied and the maximum limits of the balloon are not exceeded.Note: slight reduction in balloon pressure may be required if resistance is encountered when advancing the sheath over the balloon.Caution: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended rbp.Deflating the balloon catheter deflate the balloon using an inflation device.Since deflation times vary based on balloon sizes and lengths, check fluoroscopically to confirm deflation before attempting to withdraw.1.Attach the inflation device (eagle¿ inflation device) and remove the solution from the balloon by pulling back on the inflation device.2.Remove the inflation device from the balloon catheter.This will allow ambient pressure to enter, relaxing the balloon.3.Gently withdraw the catheter.Use of a gentle counterclockwise twisting motion is recommended when removing the catheter.Warning: if resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to product.Applying excessive force to the catheter can result in tip breakage or balloon separation.Using the refolding tool the balloon catheter is supplied with a refolding tool.This aids in preparing the balloon for another insertion during the procedure.To use: 1.Manually compress the balloon.2.Position the refolding tool at one end.3.Twist the refolding tool counter clockwise and push down on the balloon until it goes the entire length of the balloon.4.Once the balloon is folded, remove the refolding tool and proceed with the procedure.Storage store in a cool, dry and dark place.Do not store near radiation or ultraviolet light sources as these may damage product materials.Correction: d, f, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19940113
Report Number1018233-2024-04754
Device Sequence Number18000331
Product Code LJE
UDI-Device Identifier10801741127653
UDI-Public(01)10801741127653(11)240212(17)260531(10)BMJNFM20
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number996081
Device Lot NumberBMJNFM20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown